MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Contamination (1120); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The main coil, pusher wire and introducer sheath were returned for this complaint.The main coil and the pusher wire were not interlocked within introducer sheath.The pusher wire and introducer sheath were inspected, no damages were noticed.The main coil was found kinked and stretched.No more damages were found in the device.Microscopic inspection was performed on the main coil.The zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Microscopic inspection was performed on the pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection on the pusher wire revealed that the distal solder joint o.D.(outer diameter), mid solder joint o.D., distal tfe o.D.And proximal tfe o.D.Were within specification.Dimensional inspection on the main coil revealed that the zap tip od (max), primary coil od, number of fiber bundles were within specification.
 
Event or Problem Description
It was reported that the device got contaminated.The target lesion was located in the moderately tortuous and non calcified abdominal vessel.A 14mm x 50cm interlock coil was selected for use.During the procedure, when the coil was taken out from the dispenser, the coil unintentionally came out from the introducer sheath and became unclean.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The main coil, pusher wire and introducer sheath were returned for this complaint.The main coil and the pusher wire were not interlocked within introducer sheath.The pusher wire and introducer sheath were inspected, no damages were noticed.The twist lock had been opened.The main coil was found kinked and stretched.No more damages were found in the device.Microscopic inspection was performed on the main coil.The zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Microscopic inspection was performed on the pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection on the pusher wire revealed that the distal solder joint o.D.(outer diameter), mid solder joint o.D., distal tfe o.D.And proximal tfe o.D.Were within specification.Dimensional inspection on the main coil revealed that the zap tip od (max), primary coil od, number of fiber bundles were within specification.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12711147
Report Number2134265-2021-13260
Device Sequence Number4703534
Product Code KRD
UDI-Device Identifier08714729845294
UDI-Public08714729845294
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027400436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown